Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


On roots of random polynomials

Authors: Ildar Ibragimov and Ofer Zeitouni
Journal: Trans. Amer. Math. Soc. 349 (1997), 2427-2441
MSC (1991): Primary 34F05.; Secondary 26C10, 30B20
MathSciNet review: 1390040
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the distribution of the complex roots of random polynomials of degree $n$ with i.i.d. coefficients. Using techniques related to Rice's treatment of the real roots question, we derive, under appropriate moment and regularity conditions, an exact formula for the average density of this distribution, which yields appropriate limit average densities. Further, using a different technique, we prove limit distribution results for coefficients in the domain of attraction of the stable law.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 34F05., 26C10, 30B20

Retrieve articles in all journals with MSC (1991): 34F05., 26C10, 30B20

Additional Information

Ildar Ibragimov
Affiliation: Mathematics Institute, Fontanka 27, St. Petersburg 191011, Russia

Ofer Zeitouni
Affiliation: Department of Electrical Engineering, Technion-Israel Institute of Technology, Haifa 32000, Israel

PII: S 0002-9947(97)01766-2
Keywords: Random polynomials, complex roots, domain of attraction of the stable law
Received by editor(s): December 2, 1995
Additional Notes: The work of the first author was partially supported by the Russian Foundation for Fundamental Research, grant 94-01-00301, and by grants R36000 and R36300 of the International Scientific Foundation.
The work of the second author was done while he visited MIT, under support from NSF grant 9302709–DMS
Article copyright: © Copyright 1997 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia